Young mother is left unable to walk after taking just three ANTIBIOTIC pills to ... trends now

Young mother is left unable to walk after taking just three ANTIBIOTIC pills to ... trends now
Young mother is left unable to walk after taking just three ANTIBIOTIC pills to ... trends now

Young mother is left unable to walk after taking just three ANTIBIOTIC pills to ... trends now

A woman was left in excruciating pain and unable to walk after she had a rare reaction to a common antibiotic prescribed to treat her UTI

Talia Smith, 44, from Norwood, Massachusetts, was hospitalized in April 2021 after taking three pills of ciproflocaxin, also known as Cipro, from the fluoroquinolones class of antibiotics. 

She said it felt like a 'bomb went off' in her body and five months later her condition had deteriorated until she could not even lift her arms above her head and was moved to hospice care weighing just 65 pounds. 

Three years on she says she has been left wheelchair bound, forced to blend all of her meals to a puree and unable to care for her veteran husband who is also in a wheelchair. 

The FDA puts a black box warning on fluoroquinolones, meaning they can result in death or serious injury, but Smith says she was not informed of the risks and was told it was a 'safe and effective' drug. 

Talia Smith with her husband, a US veteran who is also in a wheelchair. Smith used to care for him full time before she fell ill

Talia Smith with her husband, a US veteran who is also in a wheelchair. Smith used to care for him full time before she fell ill

Smith shares videos about her experience with her chronic illness to raise awareness

Smith shares videos about her experience with her chronic illness to raise awareness

Smith says she now has to puree all of her food as she has severe difficulty swallowing

Smith says she now has to puree all of her food as she has severe difficulty swallowing

Smith went to the doctor in April 2021 for treatment for a common UTI and was prescribed Cipro.

She told 25 Investigates she asked the doctor at the time: 'This is a pretty strong antibiotic, is this the right one I should be taking? And is there anything I need to know?' 

But she said the doctor reassured her: 'There’s nothing you need to be aware of. This is a very safe and effective antibiotic for UTIs.’

Days later, she said it felt like a 'bomb went off' in her body. 

She said: 'The third day I had stabbing pains, like in my heels, up my legs, like shooting pains, like I was

read more from dailymail.....

NEXT No wonder you can't get an NHS dentist appointment! Outrage as taxpayer-funded ... trends now